Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 2, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Mar 30, 2006, 7:58 PM CST for Grayson County, Texas. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2006, 7:58 PM CST (01:58 UTC)
- Expired
- Mar 30, 2006, 8:45 PM CST
- In force
- 47 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Grayson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 145 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 8:07 PM CST | HAIL 2.75 | 5 Sw Pottsboro, TX | CONFIRMED FUNNEL 7 MILES WEST OF SHERWOOD SHORES...GOLF BALL AND BASE BALL SIZE HAIL FALLING |
| Mar 30, 8:41 PM CST | TSTM WND DMG | Denison, TX | CHANNEL 12 BROADCAST MEDIA REPORTS POWER LINES DOWN SW DENISON IN GRAYSON COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 5:39 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1002 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1556 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KFWD 310158
TORFWD
TXC181-310245-
/O.NEW.KFWD.TO.W.0002.060331T0158Z-060331T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
758 PM CST THU MAR 30 2006
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN GRAYSON COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 845 PM CST
* AT 755 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO 7 MILES NORTHEAST OF WHITESBORO...MOVING EAST AT
30 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
POTTSBORO BY 810 PM
KNOLLWOOD BY 815 PM
EISENHOWER STATE PARK BY 820 PM
DENISON BY 825 PM
TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.
IN ADDITION TO TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE LIKELY
WITH THIS STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT FRIDAY MORNING FOR
NORTHEASTERN TEXAS.
LAT...LON 3382 9685 3368 9684 3368 9641 3374 9638
3384 9662
$$2 follow-up statements
000
WWUS54 KFWD 310205
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
804 PM CST THU MAR 30 2006
TXC181-310245-
/O.CON.KFWD.TO.W.0002.000000T0000Z-060331T0245Z/
GRAYSON TX-
804 PM CST THU MAR 30 2006
...A TORNADO WARNING CONTINUES UNTIL 845 PM CST FOR NORTHERN GRAYSON
COUNTY...
AT 804 PM CST...DOPPLER RADAR AND STORM SPOTTERS HAVE OBSERVED A
TORNADO ON THE GROUND AT 803 PM. THIS TORNADO WAS LOCATED 8 MILES
NORTHEAST OF WHITESBORO...MOVING EAST AT 30 MPH.
THE TORNADO WILL BE NEAR...
POTTSBORO BY 815 PM
6 MILES SOUTH OF EISENHOWER STATE PARK BY 825 PM
DENISON BY 830 PM
TAKE COVER ON THE LOWEST FLOOR OF YOUR HOME IN AN INTERIOR CLOSET OR
BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.
IN ADDITION TO TORNADOES...BASEBALL SIZE HAIL AND DAMAGING WINDS ARE
LIKELY WITH THIS STORM.
LAT...LON 3382 9685 3368 9684 3368 9641 3374 9638
3384 9662
$$
92000
WWUS54 KFWD 310222
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
819 PM CST THU MAR 30 2006
TXC181-310245-
/O.CON.KFWD.TO.W.0002.000000T0000Z-060331T0245Z/
GRAYSON TX-
819 PM CST THU MAR 30 2006
...A TORNADO WARNING CONTINUES UNTIL 845 PM CST FOR NORTHERN GRAYSON
COUNTY...
AT 819 PM CST...A SEVERE THUNDERSTORM WITH A HISTORY OF PRODUCING
TORNADOES WAS LOCATED 7 MILES WEST OF DENISON...MOVING EAST AT 25
MPH. RADAR CONTINUES TO INDICATE ROTATION WITH THIS STORM...AND
ANOTHER TORNADO MAY FORM AT ANY TIME.
THE TORNADO WILL BE NEAR...
6 MILES SOUTH OF EISENHOWER STATE PARK BY 825 PM
DENISON BY 830 PM
TAKE COVER ON THE LOWEST FLOOR OF YOUR HOME IN AN INTERIOR CLOSET OR
BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.
IN ADDITION TO TORNADOES...BASEBALL SIZE HAIL AND DAMAGING WINDS ARE
LIKELY WITH THIS STORM.
LAT...LON 3382 9685 3368 9684 3368 9641 3374 9638
3384 9662
$$
92What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Mar 30, 5:22 PM CST, 2 hours 36 minutes earlier.
Area forecast discussion, Mar 30, 5:22 PM CST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 522 PM CST THU MAR 30 2006 .UPDATE... WE HAVE UPDATE THE ZONES...MAINLY TO INCREASE THE POPS AND CHANCE OF SEVERE WEATHER IN THE NORTHWEST AND NORTHERN COUNTIES. POPS HAVE BEEN RAISED TO 50% IN THE EXTREME NORTHWEST ZONES. #26 && .PREV DISCUSSION... /ISSUED 520 PM CST THU MAR 30 2006/ AVIATION.... STRONG SOUTH WINDS SHOULD BEGIN TO GRADUALLY DIMINISH AS SUNSET APPROACHES. HAVE NOT MENTIONED ANY CONVECTION IN THE TAFS THROUGH THE PERIOD...AS CONVECTION SHOULD STAY NORTH OF THE METROPLEX. ONLY CONCERN IS THAT IF ENOUGH CONVECTION CONTINUES TO DEVELOP AND TRAIN OVER THE NW CWA...THIS MAY ESTABLISH A COLD POOL AND ALLOW FOR MORE SOUTHEASTWARD PROPAGATION INTO THE LLJ. WILL CONTINUE TO MONITOR BUT CONFIDENCE IN THIS SCENARIO IS LOW ATTM. OTHERWISE...VFR CIGS WILL LOWER TO MVFR AROUND MIDNIGHT AND PERSIST INTO FRI MORNING BEFORE LIFTING AGAIN. TR/92 DISCUSSION... LINE OF THUNDERSTORMS CONTINUES TO MOVE ACROSS OKLAHOMA WITH THE DRYLINE WHILE CONVECTION ALONG THE SOUTHERN END IS SLOW TO DEVELOP. THE ENVIRONMENT IN NORTH TEXAS IS STILL CAPPED BUT THE CIN IS QUICKLY ERODING. A FEW STORMS ALONG THE SOUTHERN EDGE OF THE DRYLINE WILL PROBABLY MOVE ACROSS PORTIONS OF OUR NORTHERN ZONES...WITH THE CHANCE FOR HAIL AND HEAVY DOWNPOURS. THE MODELS STILL KEEP THE DRYLINE OUT OF OUR CWA...THUS HAVE KEPT POPS FOR TONIGHT ALONG THE RED RIVER. AS THE UPPER LEVEL SYSTEM MOVES OUT OF THE PLAINS TONIGHT...A FRONT WILL DRAG TO THE RED RIVER AND STALL THERE UNTIL SATURDAY WHEN IT LIFTS BACK NORTH AS A WARM FRONT. THIS NORTHWARD LIFT IS A RESULT OF ANOTHER SURFACE SYSTEM DEVELOPING OFF THE ROCKIES. THIS SYSTEM WILL MOVE ACROSS THE CENTRAL PLAINS ON SUNDAY...MUCH LIKE TODAYS SYSTEM...WITH ANOTHER DRYLINE AND FRONT. THE DRYLINE APPEARS TO MAKE IT INTO OUR FAR WESTERN ZONES BUT NOT MUCH FURTHER BEFORE THE FRONT OVERTAKES IT. THE FRONT WILL MOVE THROUGH MONDAY MORNING BRINGING SLIGHTLY COOLER TEMPERATURES AND WILL QUICKLY CUT OFF THE RAIN CHANCES FOR A FEW DAYS. BEYOND THAT...ANOTHER SYSTEM DEVELOPS OFF THE ROCKIES ON WEDNESDAY BRINGING A DRYLINE THROUGH NORTH TEXAS ON THURSDAY...BUT HAVE KEPT ONLY SLIGHT POPS WITH THIS SYSTEM FOR NOW. DUE TO THE VARIOUS BOUNDARIES AND SURFACE LOWS AFFECTING NORTH TEXAS OVER THE NEXT WEEK...HAVE LEFT POPS IN JUST ABOUT EVERY DAY IN SOME PLACE OR ANOTHER IN NORTH TEXAS. MOST OF THE POPS REMAIN ACROSS THE NORTHERN HALF OF THE CWA DUE MAINLY TO THE STALLED BOUNDARIES AND WEAK DRYLINES PUSHING THROUGH TO THE NORTH OF HERE. WHILE RAIN ACCUMULATIONS ARE NOT VERY BIG...THE CHANCE FOR THUNDERSTORMS EXISTS ALMOST EVERY DAY AS WE TRANSITION INTO A SPRING-LIKE PATTERN. AS OF RIGHT NOW...THE ONLY SEVERE POTENTIAL APPEARS TO BE LATE FRIDAY IN THE EASTERN ZONES AS THE BOUNDARY STALLS AND MAYBE SUNDAY AS THE DRYLINE APPROACHES. TEMPERATURES OVER THE NEXT FEW DAYS WILL BE FAIRLY CONSISTENT AND WARM. HAVE FOLLOWED THE MEXMOS WITH HIGHS AND LOWS...ONLY MAKING A FEW ADJUSTMENTS. JD/82 && .FWD WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM THURSDAY FOR TXZ091-TXZ092-TXZ093- TXZ094-TXZ095-TXZ100-TXZ101-TXZ102-TXZ103-TXZ104-TXZ105-TXZ106- TXZ107-TXZ115-TXZ116-TXZ117-TXZ118-TXZ119-TXZ120-TXZ129-TXZ130- TXZ131-TXZ132-TXZ133-TXZ134-TXZ141-TXZ142-TXZ143-TXZ144-TXZ145- TXZ156-TXZ157-TXZ158-TXZ159. && /26
Hazardous weather outlook, Mar 30, 3:15 PM CST, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 315 PM CST THU MAR 30 2006 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-312115- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 315 PM CST THU MAR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TONIGHT ALONG AND JUST SOUTH OF THE RED RIVER. WHILE THE CHANCES FOR RAIN ARE SMALL...ANY STORMS THAT DO FORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. GUSTY SOUTH WINDS BETWEEN 20 AND 30 MPH IN NORTHERN AND WESTERN PORTIONS WILL DIMINISH AROUND SUNSET. A WIND ADVISORY IS IN EFFECT FOR THE AREA UNTIL 600 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH SUNDAY. A FEW OF THESE STORMS COULD BE SEVERE... PRODUCING DAMAGING WINDS AND LARGE HAIL. THERE WILL ALSO BE A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED IN THE SLIGHT RISK AREA ALONG AND JUST SOUTH OF THE RED RIVER TONIGHT...MAINLY DURING THE EVENING HOURS.
In the hours before
Local storm report, Mar 30, 7:13 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
713 PM CST THU MAR 30 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM HAIL 6 WNW POTTSBORO 33.81N 96.77W
03/30/2006 E1.75 INCH GRAYSON TX BROADCAST MEDIA
NICKEL TO GOLF BALL SIZE HAILLocal storm report, Mar 30, 7:15 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
715 PM CST THU MAR 30 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM HAIL 1 SE DEXTER 33.81N 96.95W
03/30/2006 E1.75 INCH COOKE TX BROADCAST MEDIA
JUST SOUTHEAST OF DEXTERLocal storm report, Mar 30, 7:17 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
717 PM CST THU MAR 30 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM HAIL 4 N POTTSBORO 33.83N 96.67W
03/30/2006 E1.75 INCH GRAYSON TX LAW ENFORCEMENT
RELAYED BY SHERIFFS OFFICELocal storm report, Mar 30, 7:26 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
726 PM CST THU MAR 30 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 4 N GAINESVILLE 33.70N 97.15W
03/30/2006 E1.00 INCH COOKE TX EMERGENCY MNGR
QUARTER HAIL ON I-35 BRIDGELocal storm report, Mar 30, 7:32 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
732 PM CST THU MAR 30 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM HAIL 6 NNE GAINESVILLE 33.72N 97.11W
03/30/2006 E2.75 INCH COOKE TX EMERGENCY MNGR
GOLFBALL TO BASEBALL SIZE HAIL AT WALNUT BENDLocal storm report, Mar 30, 7:41 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
741 PM CST THU MAR 30 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL CALLISBURG 33.70N 97.02W
03/30/2006 E1.00 INCH COOKE TX EMERGENCY MNGR
RELAYED BY COOKE COUNTY EMCThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 6:00 PM CST | Severe Thunderstorm Warning | FWD | Cooke | 30 min |
| Mar 30, 6:11 PM CST | Severe Thunderstorm Warning | FWD | Montague | 43 min |
| Mar 30, 6:38 PM CST | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 67 min |
| Mar 30, 7:41 PM CST | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 64 min |
| Mar 30, 8:41 PM CST | Severe Thunderstorm Warning | FWD | Grayson | 64 min |
| Mar 30, 8:42 PM CST | Severe Thunderstorm Warning | FWD | Cooke | 33 min |
| Mar 30, 8:52 PM CST | Severe Thunderstorm Warning | FWD | Fannin | 53 min |
| Mar 30, 9:10 PM CST | Severe Thunderstorm Warning | FWD | Cooke | 20 min |
| Mar 30, 9:24 PM CST | Flash Flood Warning | FWD | Grayson | 3 hr |
| Mar 30, 9:43 PM CST | Severe Thunderstorm Warning | FWD | Fannin | 47 min |
| Mar 30, 9:45 PM CST | Severe Thunderstorm Warning | FWD | Grayson | 45 min |
| Mar 30, 10:00 PM CST | Tornado Warning | FWD | Grayson | 45 min |
| Mar 30, 10:29 PM CST | Severe Thunderstorm Warning | FWD | Fannin | 61 min |
| Mar 30, 10:35 PM CST | Severe Thunderstorm Warning | FWD | Lamar | 55 min |
| Mar 30, 11:07 PM CST | Severe Thunderstorm Warning | FWD | Hunt | 38 min |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.